Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 12, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 11, 2020, 5:25 AM EDT for Monroe County, Florida. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 5:25 AM EDT (09:25 UTC)
- Expired
- Oct 13, 2020, 10:00 AM EDT
- In force
- 53 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931 WHUS42 KKEY 110925 CFWKEY Coastal Hazard Message National Weather Service Key West FL 525 AM EDT Sun Oct 11 2020 FLZ076-077-120300- /O.NEW.KKEY.CF.S.0012.201011T0925Z-201012T0300Z/ Monroe Upper Keys-Monroe Middle Keys- 525 AM EDT Sun Oct 11 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper and Middle Florida Keys. * WHEN...In effect. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will be the most pronounced across the Middle Keys during high tide, which will be this morning. For the Bayside communities of Key Largo, minor saltwater flooding will be persistent, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ CLR
4 follow-up statements
023 WHUS42 KKEY 120234 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1034 PM EDT Sun Oct 11 2020 FLZ076-077-121400- /O.EXT.KKEY.CF.S.0012.000000T0000Z-201012T1400Z/ Monroe Upper Keys-Monroe Middle Keys- 1034 PM EDT Sun Oct 11 2020 * WHAT...Minor saltwater flooding around the time of high tide. This will be just before Midnight in the Upper Keys and around dawn in the Middle Keys. * WHERE...Upper and Middle Florida Keys, mainly Bayside communities. * WHEN...Until 10 AM EDT Monday. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will be the most pronounced across the Middle Keys during high tide, which will be this morning. For the Bayside communities of Key Largo, minor saltwater flooding will be persistent, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
376 WHUS42 KKEY 121005 CFWKEY Coastal Hazard Message National Weather Service Key West FL 605 AM EDT Mon Oct 12 2020 FLZ076-077-130300- /O.EXT.KKEY.CF.S.0012.000000T0000Z-201013T0300Z/ Monroe Upper Keys-Monroe Middle Keys- 605 AM EDT Mon Oct 12 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle Keys and the Bayside communities of the Upper Keys. * WHEN...Through this evening. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will be the most pronounced across the Middle Keys during high tide, which will be this morning. For the Bayside communities of Key Largo, minor saltwater flooding will be persistent, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ CLR
001 WHUS42 KKEY 130242 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1042 PM EDT Mon Oct 12 2020 FLZ076-077-131045- /O.EXT.KKEY.CF.S.0012.000000T0000Z-201013T1400Z/ Monroe Upper Keys-Monroe Middle Keys- 1042 PM EDT Mon Oct 12 2020 * WHAT...Minor saltwater flooding. * WHERE...Middle Keys and the Bayside communities of the Upper Keys. * WHEN...Until Tuesday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will be the most pronounced across the Middle Keys during high tide, which will after sunrise. For the Bayside communities of Key Largo, minor saltwater flooding will be persistent, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
983 WHUS42 KKEY 131418 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1018 AM EDT Tue Oct 13 2020 FLZ076-077-140330- /O.EXP.KKEY.CF.S.0012.000000T0000Z-201013T1400Z/ /O.NEW.KKEY.CF.S.0013.201013T1418Z-201014T2100Z/ Monroe Upper Keys-Monroe Middle Keys- 1018 AM EDT Tue Oct 13 2020 * WHAT...Minor saltwater flooding. * WHERE...Upper and Middle Florida Keys. * WHEN...Through Wednesday afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Across the Middle Keys, minor saltwater flooding will be most pronounced around the time of the higher high tide, which will occur during the late morning and early afternoon hours. For the Upper Keys, little if any relief is expected at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 11, 4:40 AM EDT, 45 minutes earlier.
Area forecast discussion, Oct 11, 4:40 AM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Key West FL 440 AM EDT Sun Oct 11 2020 .DISCUSSION... Mean-layer ridging is centered to the east of South Florida, maintaining a weak SFC ridge axis across the Florida Keys. Light southerly breezes prevail across the island chain and the marine observation platforms. Temperatures are in the lower 80s and dewpoints are in the mid 70s. Scattered showers and thunderstorms continue to work to the northeast through the coastal waters of the Florida Keys. Satellite derived moisture products reveal a broad swath of tropical moisture across the Keys, corroborated by sampled the PW (2.11") on last evening's KKEY RAOB. The low-level streamlines are weakly confluent, with the ridge across the Straits and broad cyclonic flow pressing east through the Gulf of Mexico. .FORECAST... Very few changes to the forecast reasoning this cycle. The mean- layer ridge will retrograde to the west today and tonight, supporting the development of a small anticyclone over the Gulf of Mexico. Forecast soundings predict light southwesterlies and a moist and unstable profile for this afternoon. This would tend to favor moist reverse cloud line genesis along the island chain. The SFC high will drive a diffuse frontal boundary southward through the eastern Gulf of Mexico and Florida on Monday. Light northwest to north breezes and much drier air (above 925 mb) will overtake the Keys Monday night. There should be an episode of weak convergence ahead of the northwesterlies and drier air. We advertise slight rain chances Tuesday and Tuesday night as modified- Continental air and gentle to moderate northeasterlies scour the Keys. This frontal boundary is weak, so SFC dewpoints likely will not fall that much, but dewpoints in the lower 70s will feel good to discerning locals. Breezes will veer steadily Tuesday night through Wednesday night. By Thursday, moist easterlies will have returned and eroded the drier air aloft. As the initial easterlies converge across the Keys, we highlight slightly above normal (40%) rain chances for the island chain, followed by near normal (30%) chances Friday night and Saturday. && .MARINE... There are no current watches, warnings, or advisories. From synopsis, a weak ridge axis will extend across Florida today through Monday night, lending to gentle breezes. High pressure near Texas will spread east across the northern Gulf Coast Tuesday and Tuesday night. Freshening northeast to east breezes are possible by Wednesday or Wednesday night. && .AVIATION... VFR conditions are expected to prevail at the Key West and Marathon terminals. Isolated showers and an embedded thunderstorm or two have affected the island chain during the past few hours, especially the Middle Keys. The weather pattern will remain favorable for isolated showers and thunderstorms through this morning, but the storm activity will be diminishing in the afternoon. MVFR cigs and IFR vis can be expected with a any storm that moves across an island terminal and these conditions may last longer than normal as the storms are slow moving. Winds will remain light and SE-S in the morning, backing to the SW in the afternoon and W-NW tonight. && .PRELIMINARY POINT TEMPS/POPS... Key West 88 79 88 80 / 30 30 30 20 Marathon 89 79 89 79 / 40 30 30 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....SDR Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 11, 4:51 AM EDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 451 AM EDT Sun Oct 11 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-120900- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 451 AM EDT Sun Oct 11 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TONIGHT Isolated thunderstorms are possible today and tonight. The primary thunderstorm hazard will be lightning strikes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated thunderstorms are possible along the Florida Keys and the surrounding coastal waters Monday and Monday night, then again Wednesday through Saturday. The primary thunderstorm hazard will be lightning strikes. The predicted tides will begin to increase on Monday across the Florida Keys. Current water levels are very near Coastal Flood Statement thresholds, and Coastal Flood Statements or Advisories may be required for the entire island chain by Monday or Tuesday for minor saltwater flooding of low- lying lots and roads. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.